Ohio, 2003Flood in Ohio, July 28, 2003
July 28, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 28, 10:43 AM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 28, 10:43 AM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1143 AM EDT MON JUL 28 2003
WL UPDATE ZNS TO ADD CHC SHWRS/TSTMS ACRS NRN HALF CWA FOR THIS AFTN
IN ASSOCIATION WITH SHRTWV MOVG EWD THRU OH. FURTHER SOUTH INVOF
FRONT...WL KEEP SCT SHWRS/TSTMS NRN WV...AND LKLY POPS WV/MD MTN
ZNS.
APCHG SHRTWV SHUD BRING ENOUGH CLD CVR WITH IT TO HOLD TEMPS DOWN
DURG AFTN. WL ADJUST MAXS DOWN A NOTCH.
NO CHGS TO LTR PDS.
FCSTID = 14
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
Hazardous weather outlook, Jul 28, 4:15 AM EST, 9 hours 50 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-281115-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 AM EDT MON JUL 28 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER NETWORK ACTIVATION IS NOT LIKELY TODAY.
In the hours before
Special weather statement, Jul 28, 9:52 AM EST, 4 hours 13 minutes before
MDZ001-WVZ023-041-281600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1052 AM EDT MON JUL 28 2003
...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE AREA...
AT 10:50 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL MOVING INTO PRESTON AND TUCKER
COUNTIES IN WEST VIRGINIA. THESE STORMS ARE MOVING EAST AT 25 MPH
AND WILL ENTER GARRETT COUNTY MARYLAND BY 11:00 AM.
LOCATIONS THAT WILL EXPERIENCE BRIEF HEAVY RAINFALL...GUSTY WINDS TO
35 MPH...AND DANGEROUS LIGHTNING INCLUDE TUNNELTON...AMBLERSBURG AND
PARSONS IN WEST VIRGINIA...AND OAKLAND IN MARYLAND.
BE ALERT IF YOU ARE DRIVING IN THIS AREA AS THERE MAY BE PONDING OF
WATER AND REDUCED VISIBILITY ON U.S ROUTE 50 AND OTHER AREA ROADWAYS.
IF YOU EXPERIENCE STORM-RELATED DAMAGE OR HIGH WATER...PLEASE CALL
THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772.
TYBURSKI
Local storm report, Jul 28, 1:16 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
216 PM EDT MON JUL 28 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM OAKLAND MD FLASH FLOODS
07/28/03 GARRETT WATER COVERING ROUTE 219
SOUTH OF OAKLAND AS
REPORTED BY EMERGENCY
MANAGEMENT.Flood, Columbiana
- When
- July 28, 2:05 PM EST to 4:00 PM EST
- Where
- Columbiana forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.768, -80.777 (the zone’s center; the record gives no point)
Route 30 was still flooded between East Rochester and Hanoverton, from flooding that started a day earlier.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kentucky, July 28, 20031 injured · $85,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Tennessee, July 28, 2003$71,000 · 60 kt wind · 8 events
- Flood in Arizona, July 28 to 31, 2003$40,000 · 1 event
- Lightning Strike in Florida, July 28, 20033 injured · 1 event
- Damaging Winds in Tennessee, July 28, 200360 kt wind · 25 events
- Damaging Winds in Missouri, July 28, 2003$30,000 · 55 kt wind · 2 events
- Hail and Damaging Wind in Kansas, July 28, 2003$25,000 · 1 in hail · 3 events
- Dust Storm in Arizona, July 28, 2003$15,000 · 1 event
- Lightning Strike in California, July 28, 20031 injured · 1 event
- Hail and Damaging Winds in Missouri, July 28, 20031.75 in hail · 8 events
- Flash Flood and Hail in Colorado, July 28, 20031 in hail · 4 events
- Tornado in Texas, July 28, 2003$1,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369595.